Alert archive / West Virginia / Frost Advisories in 2017
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at May 8, 2017, 1:49 PM EDT for 15 counties in West Virginia; Morgan County, Washington County, Ohio. It took effect at May 9, 2017, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2017, 1:49 PM EDT (17:49 UTC)
- In effect from
- May 9, 2017, 2:00 AM EDT
- Expired
- May 9, 2017, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Morgan County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Webster County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665 WWUS71 KRLX 081749 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 149 PM EDT Mon May 8 2017 OHZ067-076-WVZ010-011-019-020-029>032-039-040-090200- /O.NEW.KRLX.FR.Y.0002.170509T0600Z-170509T1300Z/ Morgan-Washington-Pleasants-Tyler-Ritchie-Doddridge-Gilmer-Lewis- Harrison-Taylor-Upshur-Barbour- Including the cities of McConnelsville, Stockport, Marietta, Belpre, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harrisville, Pennsboro, West Union, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, and Belington 149 PM EDT Mon May 8 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 2 AM to 9 AM EDT Tuesday. * Temperatures...In the low to mid 30s. * Timing...Late tonight into early Tuesday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. && $$
3 follow-up statements
515 WWUS71 KRLX 090132 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 932 PM EDT Mon May 8 2017 WVZ009-017-018-028-521-522-090945- /O.EXA.KRLX.FR.Y.0002.170509T0600Z-170509T1300Z/ Wood-Wirt-Calhoun-Braxton-Northwest Webster-Southeast Webster- Including the cities of Parkersburg, Vienna, Elizabeth, Grantsville, Sutton, Gassaway, Burnsville, Holly River State, Webster Springs, and Cowen 932 PM EDT Mon May 8 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 2 AM to 9 AM EDT Tuesday. * Temperatures...In the low to mid 30s. * Timing...Early Tuesday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. && $$ OHZ067-076-WVZ010-011-019-020-029>032-039-040-090945- /O.CON.KRLX.FR.Y.0002.170509T0600Z-170509T1300Z/ Morgan-Washington-Pleasants-Tyler-Ritchie-Doddridge-Gilmer-Lewis- Harrison-Taylor-Upshur-Barbour- Including the cities of McConnelsville, Stockport, Marietta, Belpre, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harrisville, Pennsboro, West Union, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, and Belington 932 PM EDT Mon May 8 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * Temperatures...In the low to mid 30s. * Timing...Early Tuesday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. && $$
755 WWUS71 KRLX 090739 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 339 AM EDT Tue May 9 2017 OHZ067-076-WVZ009>011-017>020-028>032-039-040-521-522-091300- /O.CON.KRLX.FR.Y.0002.000000T0000Z-170509T1300Z/ Morgan-Washington-Wood-Pleasants-Tyler-Wirt-Calhoun-Ritchie- Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Webster-Southeast Webster- Including the cities of McConnelsville, Stockport, Marietta, Belpre, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Holly River State, Webster Springs, and Cowen 339 AM EDT Tue May 9 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * Temperatures...In the low to mid 30s. * Timing...Early this morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. && $$
823 WWUS71 KRLX 091252 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 852 AM EDT Tue May 9 2017 OHZ067-076-WVZ009>011-017>020-028>032-039-040-521-522-091400- /O.EXP.KRLX.FR.Y.0002.000000T0000Z-170509T1300Z/ Morgan-Washington-Wood-Pleasants-Tyler-Wirt-Calhoun-Ritchie- Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Webster-Southeast Webster- Including the cities of McConnelsville, Stockport, Marietta, Belpre, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Holly River State, Webster Springs, and Cowen 852 AM EDT Tue May 9 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures are gradually warming into the upper 30s to lower 40s this morning. Therefore, the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 8, 9:05 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 8, 9:05 AM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Charleston WV 905 AM EDT Mon May 8 2017 .SYNOPSIS... High pressure with dry and cool weather through much of tonight. Wet through the remainder of the week for the southern and western zones. && .NEAR TERM /THROUGH TONIGHT/... As of 900 AM Monday... Obs show temperatures climbing into the 40s, so have expired the frost advisory on time. Other than that, just made some minor changes to temps and sky cover through today. As of 305 AM Monday... Prospects of widespread frost has decreased early this morning as clouds hold in the northeast and weak front crossing the area tends to keep boundary layer winds a bit stronger than previously thought. However, patchy frost is still possible in some valley areas for a brief period early this morning, so will keep frost advisory going. Otherwise, lingering clouds will dissipate over the northeast and mountains early this morning as drier air moves in behind this weak front. This will leave for a mostly sunny day with slightly warmer afternoon temperatures despite the modest cold advection on northerly breezes. Still, high temps below normal. For tonight, a tricky forecast in the least concerning effects of an approaching warm front from the southwest, and the prospect of frost later tonight in the north under high pressure and good radiational cooling conditions. Latest guidance still shows a very tight gradient in the northern extent of clouds and precip later tonight with the warm front; and where this gradient sets up depends on where this warm front resides by Tuesday morning. General consensus is that the effects of this frontal system will virtually cut the area in half, with the northeast half of the area remaining mostly clear under high pressure, while the southwest half will see increasing cloud cover and showers by Tuesday morning. While this will allow the prospect for frost in the north and east later tonight, enough uncertainty exists for a frost advisory, so will go with patchy frost for now up there. Otherwise, look for increasing clouds and milder low temps tonight under the clouds, with showers possible south of the I64 corridor by Tuesday morning. Lows tonight will range from the mid 30s north to near 50 south. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... As of 225 AM Monday... Warm front sets up over the CWA with increasing frontogenesis as it moves into the Tug Fork Valley on the West Virginia/Kentucky border. Sharp 850mb dewpoint gradient with the front brings values near 10-12C back into the area. Layer precipitable water values to increase to well over an inch on the warm side of the boundary, but will be tough to utilize all of that given the lack of instability except along the far southern zones in Virginia. This is where the best chance for thunder will be as well. The issue from rain, where there is currently under an inch in the forecast on the whole, is that the forcing will be largely stationary, so persistent rain could become an issue despite the lack of strong rainfall rates. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 225 AM Monday... Warm front/deformation zone persists through the front end of the extended until the central area of low pressure/trough aloft passes through the middle Ohio Valley. May not dry out over these areas until the beginning of the weekend in the wake of the low pressure system. Short term will set the stage for any water issues that will arise or continue into the end of the week/early weekend. Will need to watch the flow aloft and if it remains parallel to the frontogenesis through the period. && .AVIATION /13Z MONDAY THROUGH FRIDAY/... 12Z Monday thru 12Z Tuesday... As of 555 AM Monday... Til 00Z Tuesday... High pressure will dominate. Mid clouds northeast WV dissipating by 12Z. Otherwise VFR mostly clear, and northerly winds 5 to 10 KTS during the day. After 00Z Tuesday... A warm front will approach from the southwest with mid to high clouds increasing over southwest portions of the area, affecting HTS by around 06Z Tuesday, and reaching to near a 3I2-CRW-BKW line by 12Z. Winds mainly light and variable. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: None. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23 EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 12Z TUESDAY... Widespread IFR possible Tuesday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JMV/26 NEAR TERM...JMV/MZ SHORT TERM...26 LONG TERM...26 AVIATION...JMV
Hazardous weather outlook, May 8, 9:14 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 914 AM EDT Mon May 8 2017 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>026-033-034- 515>518-091315- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 914 AM EDT Mon May 8 2017 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Persistent rain, moderate at times, is possible Tuesday through Saturday. Flood watches may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040- 519>522-091315- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- 914 AM EDT Mon May 8 2017 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Isolated areas of frost are expected tonight. If confidence increases in more widespread frost, a frost advisory will be issued. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ523>526-091315- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 914 AM EDT Mon May 8 2017 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in West Virginia, 2017Frost Advisories in Ohio, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.